South Carolina, 2022

Tornado and Hail in South Carolina, April 6, 2022

April 6, 2022 · NWS CHS · 25 events in 5 counties and zones

Strong deep-layered forcing and modest warm air advection under the left exit region of a 150 kt upper-level jet led to an environment displaying mixed layered convective available potential energy (MLCAPE) between 1500-1800 J/kg, enhanced downdraft CAPE (DCAPE), and upper 60 to lower 70 surface dewpoint temperatures supportive of vigorous thunderstorms late afternoon into evening hours. Heading…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Strong deep-layered forcing and modest warm air advection under the left exit region of a 150 kt upper-level jet led to an environment displaying mixed layered convective available potential energy (MLCAPE) between 1500-1800 J/kg, enhanced downdraft CAPE (DCAPE), and upper 60 to lower 70 surface dewpoint temperatures supportive of vigorous thunderstorms late afternoon into evening hours. Heading into early evening hours, numerous thunderstorms developed across the local area, initially producing hail and damaging winds well ahead of a strengthening quasi-liner convective system (QLCS) well inland. As the QLCS tracked across southeast South Carolina during late evening hours, shear profiles were supportive of embedded supercell thunderstorms capable of producing damaging straight-line winds within bowing line segments (rear inflow jet) and tornadoes near bookend vortices.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Apr 6, 3:34 PM EST, 54 minutes earlier.

Area forecast discussion, Apr 6, 3:34 PM EST, 54 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
434 PM EDT Wed Apr 6 2022

.SYNOPSIS...
A cold front will move through the region today then move
offshore on Thursday. Drier and cooler weather is expected to
return late week through the weekend. High pressure will
prevail early next week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Forecast updated to add headlines for Tornado Watch 102.

Rest of the afternoon and tonight: As cloud cover continues to
dissipate and move out of the area, instability will increase.
Out to the west, scattered showers/thunderstorms have already
begun and will shift eastward over the course of the afternoon
and evening. The difference between today and Tuesday is the
amount of instability to tap into. On the other hand, the shear
is much less impressive. Temperatures were finally able to warm
into the 80s with dewpoints in the upper 60s to low 70s. These
factors will allow for a decent environment for convection to
develop. Therefore, with enhanced DCAPE, damaging winds are
expected. From the SPC Mesoanalysis, the significant hail
parameter is around 2 so cannot rule out large hail as well.
Outside of hail and damaging winds, an isolated tornado or two
is still possible as the supercell composite is around 8 in SE
GA. While we are expecting QPF around 1-1.5", there could be
higher amounts in heavier downpours which could lead to flooding
in low-lying and poor drainage areas. The biggest issue within
the guidance is the timing and extent of the showers. But
generally speaking, by this evening, expect widespread coverage.
There could be a break by late evening and then the cold front
should be across the region by daybreak Thursday. Low
temperatures will be in the 60s.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
A cold front will push offshore by mid-day Thursday. Showers will be
possible ahead of it, mainly east of I-95, however latest CAM
guidance keeps coverage pretty isolated. Rain chances and cloud
cover will then decrease in the afternoon in wake of the front as
drier air moves into the area. Highs are expected to reach the mid
70s to around 80. Lows Thursday night will range from the mid 40s
inland the low 50s at the immediate coast.

An amplified mid level trough will encompass the eastern half of the
country Friday and Saturday. At the surface, a large area of low
pressure will mostly be over the Great Lakes/Northeast. The forecast
area will be on the southern periphery of this feature with high
pressure beginning to shift into the region late. An enhanced
pressure gradient will support gusty west winds both afternoons.
Will need to monitor the potential for a Lake Wind Advisory for Lake
Moultrie. Otherwise, dry weather is expected with plenty of sun. It
will be cooler than normal, especially on Saturday when highs only
reach the low to mid 60s. Lows Friday night will mainly be in the
40s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Quiet weather expected through early next week. Surface high
pressure will expand across the region on Sunday, before sliding
offshore Monday into Tuesday. Aloft, mid level trough axis will
shift off the East Coast, with ridging to build in behind it. This
pattern favors dry conditions and warming temperatures.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
There should be a brief time period of VFR before
showers/thunderstorms bring another round of restrictions. Them,
showers and thunderstorms will move across three terminals over
the course of the late afternoon/evening. There could multiple
rounds so expect flight restrictions to last the majority of the
afternoon/evening. Prevailing VFR should return by late morning
Thursday.

Extended Aviation Outlook: Low clouds could linger through Thursday
morning. VFR thereafter. Gusty winds possible each afternoon
Thursday through Saturday.

&&

.MARINE...
Rest of the afternoon and tonight: Showers and thunderstorms
will move across the waters this afternoon and into the evening.
A cold front will then approach the region early Thursday and
the pressure gradient will tighten. Have issued Small Craft
Advisories for the Charleston nearshore waters and the outer
Georgia waters beginning at 5 am for gusty winds. Additional
SCA's could be needed, especially in the Charleston Harbor. Seas
will be less than 5 feet.

Thursday through Monday: A cold front will push offshore on
Thursday. Winds will support a brief Small Craft Advisory
conditions particularly over the Charleston county waters and
outer Georgia waters until 5 pm. Conditions will stay fairly
elevated Friday into Saturday as the pressure gradient remains
enhanced. Additional advisories are possible. Winds and seas
should finally ease Sunday with no additional concerns through
Monday as high pressure expands into the region.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory from 5 AM to 5 PM EDT Thursday for AMZ350-
     374.

&&

NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Apr 6, 3:35 PM EST, 53 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
435 PM EDT Wed Apr 6 2022

AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-
047>052-072045-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-Jenkins-Screven-Candler-Bulloch-
Effingham-Tattnall-Evans-Inland Bryan-Coastal Bryan-Inland Chatham-
Coastal Chatham-Long-Inland Liberty-Coastal Liberty-Inland McIntosh-
Coastal McIntosh-Allendale-Hampton-Inland Colleton-Dorchester-
Inland Berkeley-Inland Jasper-Beaufort-Coastal Colleton-Charleston-
Coastal Jasper-Tidal Berkeley-
435 PM EDT Wed Apr 6 2022

...TORNADO WATCH 102 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ374-072045-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
435 PM EDT Wed Apr 6 2022

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Severe Thunderstorms: Another round of severe weather is possible
this afternoon and evening across Southeast South Carolina and
Southeast Georgia. There will be a risk for winds in excess of 35
knots, hail and even a few waterspouts.

Be ready to take action should severe weather develop. Stay tuned to
NOAA Weather Radio, TV or your local news source for the latest
information from the National Weather Service.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

In the hours before

Local storm report, Apr 6, 1:31 PM EST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
231 PM EDT WED APR 06 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND GST     5 SW ADAMS RUN          32.66N  80.40W
04/05/2022  M61 MPH          CHARLESTON         SC   MESONET

            ACE BASIN RAWS (ABRS1)

&&

CORRECTED EVENT TIME

EVENT NUMBER CHS2200380

RJB
Local storm report, Apr 6, 2:10 PM EST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
310 PM EDT WED APR 06 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     MARINE TSTM WIND 5 SE VALONA             31.42N  81.29W
04/05/2022  M40 MPH          MCINTOSH           GA   OFFICIAL NWS OBS

            SAPELO ISLAND NERRS (SAXG1). PEAK GUST OF 41 MPH
            MEASURED AT 8 PM.

&&

EVENT NUMBER CHS2200381

RJB
Local storm report, Apr 6, 2:14 PM EST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
314 PM EDT WED APR 06 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     MARINE TSTM WIND CHARLESTON              32.78N  79.93W
04/05/2022  M46 MPH          CHARLESTON         SC   OFFICIAL NWS OBS

            KCXM

&&

EVENT NUMBER CHS2200382

RJB
Local storm report, Apr 6, 2:16 PM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
316 PM EDT WED APR 06 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     MARINE TSTM WIND 3 WNW FORT SCREVEN      32.03N  80.90W
04/05/2022  M44 MPH          CHATHAM            GA   TIDE GAGE

            FPKG1

&&

EVENT NUMBER CHS2200383

RJB
Local storm report, Apr 6, 3:15 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT WED APR 06 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     2 NNW SAINT GEORGE      33.21N  80.59W
04/05/2022                   DORCHESTER         SC   LAW ENFORCEMENT

            SC HIGHWAY PATROL REPORTED A TREE IN THE ROADWAY AT
            HUDSON RD AND WINDHAM RD. TIME ESTIMATED BASED ON REPORT
            TIME AND RADAR.

&&

EVENT NUMBER CHS2200385

RJB
Special weather statement, Apr 6, 3:30 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Charleston SC
430 PM EDT Wed Apr 6 2022

SCZ045-062115-
Inland Berkeley-
430 PM EDT Wed Apr 6 2022

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY...

...MARINERS ON LAKE MOULTRIE AND EASTERN LAKE MARION SHOULD SEEK SAFE
HARBOR...

At 430 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles west of Cross, or 17 miles northwest of
Moncks Corner, moving east at 40 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of this storm include...
Saint Stephen, Bonneau, Eadytown, Cross, Northern Lake Moultrie,
Bonneau Beach, Eastern Lake Marion and Southern Lake Moultrie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Moultrie and the eastern portions of Lake Marion
should seek safe harbor immediately. If caught on the open water,
stay as low as possible and wear a personal flotation device.
Remember, if you can hear thunder you are at risk for being struck by
lightning.

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3350 7996 3343 7987 3343 7988 3340 7985
      3337 7980 3338 7979 3335 7977 3320 8031
      3328 8035 3327 8030 3330 8025 3338 8024
      3339 8022 3345 8022 3345 8014 3348 8015
      3350 8012
TIME...MOT...LOC 2030Z 250DEG 34KT 3332 8027

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

BRM

The radar

The Charleston,SC radar (KCLX), 80 km away, was scanning. The volume nearest the first event began at 21:28 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 8 hail, 1 tornado. Local standard time, as filed.

Hail, Dorchester

When
April 6, 4:28 PM EST to 4:29 PM EST
Where
Dorchester County, 2.71 mi SW of Slandsville
Measured
1 in hail
Reported by
Social Media
Coordinates
32.950, -80.260

The public relayed a report via social media of quarter size hail in Summers Corner.

Hail, Berkeley

When
April 6, 4:29 PM EST to 4:30 PM EST
Where
Berkeley County, 1.35 mi ESE of Moncks Corner
Measured
1 in hail
Reported by
Public
Coordinates
33.190, -80.000

The public reported quarter size hail at a residence on Dennis Boulevard.

Hail, Berkeley

When
April 6, 4:39 PM EST to 4:40 PM EST
Where
Berkeley County, 1.35 mi ESE of Moncks Corner
Measured
1.75 in hail
Reported by
Public
Coordinates
33.190, -80.000

The public reported hail as large as golf balls at a residence on Dennis Boulevard.

Hail, Hampton

When
April 6, 5:20 PM EST to 5:21 PM EST
Where
Hampton County, Hampton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.870, -81.120

A trained spotter reported quarter size hail on Willard Street Extension in Hampton.

Thunderstorm Wind, Hampton

When
April 6, 5:21 PM EST to 5:22 PM EST
Where
Hampton County, 0.9 mi NE of Hampton
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.880, -81.110

Law enforcement reported a tree on roadway near the intersection of Country Club Road and Jarrell Street.

Hail, Hampton

When
April 6, 5:29 PM EST to 5:30 PM EST
Where
Hampton County, Crocketville
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
32.920, -81.080

Broadcast media relayed a report via social media of quarter to golf ball size hail in Crocketville.

Hail, Berkeley

When
April 6, 5:41 PM EST to 5:42 PM EST
Where
Berkeley County, 2.7 mi NW of Alvin
Measured
1 in hail
Reported by
Social Media
Coordinates
33.380, -79.850

The public reported quarter size hail between Saint Stephen and Alvin.

Thunderstorm Wind, Colleton

When
April 6, 5:42 PM EST to 5:43 PM EST
Where
Colleton County, 1.38 mi N of Moselle
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.990, -81.020

Law enforcement reported a tree in roadway near the intersection of Cayce Road and Moselle Road.

Hail, Berkeley

When
April 6, 7:33 PM EST to 7:34 PM EST
Where
Berkeley County, 2.97 mi WNW of Moncks Corner Arpt
Measured
1 in hail
Reported by
Public
Coordinates
33.190, -80.080

The public reported nickel to quarter size hail around Coopers Store Road.

Hail, Dorchester

When
April 6, 7:56 PM EST to 7:57 PM EST
Where
Dorchester County, 4.56 mi ESE of Slandsville
Measured
1 in hail
Reported by
NWS Employee
Coordinates
32.950, -80.160

A National Weather Service employee reported quarter size hail.

Thunderstorm Wind, Beaufort

When
April 6, 9:38 PM EST to 9:39 PM EST
Where
Beaufort County, 2.82 mi NNW of Shell Pt
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.440, -80.780

A Beaufort County emergency manager reported a tree and power lines down near the intersection of Joe Frazier Road and Cherokee Road and another tree down along Mint Farm Drive.

Thunderstorm Wind, Beaufort

When
April 6, 9:40 PM EST to 9:41 PM EST
Where
Beaufort County, 0.9 mi SW of Burton
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.420, -80.730

A Beaufort County emergency manager reported a tree on roadway near the intersection of WK Alston Drive and Robert Smalls Parkway.

Thunderstorm Wind, Beaufort

When
April 6, 9:40 PM EST to 9:41 PM EST
Where
Beaufort County, 2.76 mi N of Shell Pt
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.440, -80.770

A Beaufort County emergency manager reported a tree down along Pine Grove Road.

Thunderstorm Wind, Beaufort

When
April 6, 9:40 PM EST to 9:41 PM EST
Where
Beaufort County, Burton
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.430, -80.720

A Beaufort County emergency manager reported a tree down near the intersection of Robert Smalls Parkway and Burton Hill Road.

Thunderstorm Wind, Beaufort

When
April 6, 9:40 PM EST to 9:41 PM EST
Where
Beaufort County, 1.17 mi W of Burton
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.430, -80.740

A Beaufort County emergency manager reported a tree down along Milledge Village Road.

Thunderstorm Wind, Beaufort

When
April 6, 9:41 PM EST to 9:42 PM EST
Where
Beaufort County, 0.69 mi N of Burton
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.440, -80.720

A Beaufort County emergency manager reported a tree and power lines down near the intersection of County Shed Road and Parris Island Gateway.

Thunderstorm Wind, Beaufort

When
April 6, 9:42 PM EST to 9:43 PM EST
Where
Beaufort County, 0.9 mi NW of Burton
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.440, -80.730

A Beaufort County emergency manager reported a tree and power lines down near the intersection of County Shed Road and Moody Sons Lane.

Thunderstorm Wind, Beaufort

When
April 6, 9:42 PM EST to 9:43 PM EST
Where
Beaufort County, 0.9 mi NW of Beaufort
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.440, -80.690

A Beaufort County emergency manager reported a tree down near the intersection of Duke Street and Marsh Road.

Thunderstorm Wind, Beaufort

When
April 6, 9:42 PM EST to 9:43 PM EST
Where
Beaufort County, 0.58 mi E of Burton
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.430, -80.710

A Beaufort County emergency manager reported a tree down near the intersection of Moss Street and Salem Road.

Thunderstorm Wind, Beaufort

When
April 6, 9:42 PM EST to 9:43 PM EST
Where
Beaufort County, 1.17 mi W of Beaufort
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.430, -80.700

A Beaufort County emergency manager reported a tree down along North Hermitage Road.

Thunderstorm Wind, Beaufort

When
April 6, 9:42 PM EST to 9:43 PM EST
Where
Beaufort County, 0.9 mi NW of Beaufort
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.440, -80.690

A Beaufort County emergency manager reported a tree down along Boundary Street.

Thunderstorm Wind, Beaufort

When
April 6, 9:42 PM EST to 9:43 PM EST
Where
Beaufort County, 0.9 mi NW of Beaufort
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.440, -80.690

A Beaufort County emergency manager reported a tree down along Sycamore Street.

Thunderstorm Wind, Beaufort

When
April 6, 9:44 PM EST
Where
Beaufort County, 2.15 mi NNE of Daufuskie Is
Measured
50 kt (58 mph) measured gust
Reported by
Buoy
Coordinates
32.110, -80.840

The Weatherflow sensor at Calibogue Sound measured a wind gust of 50 knots.

Thunderstorm Wind, Beaufort

When
April 6, 9:45 PM EST to 9:46 PM EST
Where
Beaufort County, 1.17 mi E of (Nbc)mcas Beaufort
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.470, -80.680

A Beaufort County emergency manager reported power lines down near the intersection of Barnwell Drive and Pleasant Point Drive.

Tornado, Colleton

When
April 6, 9:59 PM EST to 10:02 PM EST
Where
Colleton County, 3.75 mi SSW of Stokes to 3.66 mi S of Stokes
Rating
EF0
Path length
1.02 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
32.919, -80.741

A National Weather Service Storm Survey Team confirmed an EF-0 tornado with an estimated maximum wind speed of 75 mph in Colleton County, South Carolina. The weak tornado began just west of Alison Lane, where it snapped and uprooted a few trees, before tracking east across a wooded area where it snapped additional trees. The tornado then tracked across Sandy Springs Circle, before ending in a wooded area just east of Sandy Springs Circle, snapping and uprooting more trees and destroying a fence along its path.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2022Every state in 2022This day in weather historyThe tornado archive for South Carolina, 2022Warnings in South Carolina, April 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1023229, 1023230, 1023231, 1023232, 1022072, 1023233, 1023234, 1022073, 1023235, 1023236, 1022080, 1022074, 1022079, 1022081, 1022085, 1022084, 1022075, 1022078, 1022082, 1022083, 1022086, 1022087, 1022095, 1022076, 1022671.